Alert archive / Ohio / Beach Hazards Statements in 2025

Beach Hazards Statement 10, NWS Cleveland, OH

August 19, 20256 counties in Ohio; Erie County, Pennsylvania

NWS Cleveland, OH issued this beach hazards statement at Aug 19, 2025, 3:47 PM EDT for 6 counties in Ohio; Erie County, Pennsylvania. It took effect at Aug 20, 2025, 6:00 PM EDT. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Aug 19, 2025, 3:47 PM EDT (19:47 UTC)
In effect from
Aug 20, 2025, 6:00 PM EDT
Expired
Aug 21, 2025, 9:41 PM EDT
In force
28 hr
Issued by
NWS Cleveland, OH

Counties Ashtabula County, OH, Cuyahoga County, OH, Erie County, OH, Lake County, OH, Lorain County, OH, Ottawa County, OH, Erie County, PA

The radar

The Cleveland radar (KCLE), 32 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2025-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2025-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 247 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
247 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

275 
WHUS41 KCLE 191947
CFWCLE

Coastal Hazard Message
National Weather Service Cleveland OH
347 PM EDT Tue Aug 19 2025

OHZ007-009>012-089-200400-
/O.NEW.KCLE.BH.S.0010.250821T0000Z-250822T0300Z/
Ottawa-Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-
347 PM EDT Tue Aug 19 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM WEDNESDAY EVENING
THROUGH THURSDAY EVENING...

* WHAT...High risk of rip currents expected.

* WHERE...Ottawa, Erie, Lorain, Cuyahoga, Lake and Ashtabula 
  Lakeshore Counties.

* WHEN...From Wednesday evening through Thursday evening.

* IMPACTS...Wind and wave action will cause currents on the
  lakeshore. Swimmers should not enter the water. Currents can
  carry swimmers away from shore through a sand bar and along
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

PAZ001-200400-
/O.NEW.KCLE.BH.S.0010.250821T0000Z-250822T0000Z/
Northern Erie-
347 PM EDT Tue Aug 19 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM WEDNESDAY EVENING
THROUGH THURSDAY EVENING...

* WHAT...High risk of rip currents expected.

* WHERE...Northern Erie County.

* WHEN...From Wednesday evening through Thursday evening.

* IMPACTS...Wind and wave action will cause currents on the
  lakeshore. Swimmers should not enter the water. Currents can
  carry swimmers away from shore through a sand bar and along
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
10 follow-up statements
317 
WHUS41 KCLE 200149
CFWCLE

Coastal Hazard Message
National Weather Service Cleveland OH
949 PM EDT Tue Aug 19 2025

OHZ007-009>012-089-201000-
/O.CON.KCLE.BH.S.0010.250821T0000Z-250822T0300Z/
Ottawa-Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-
949 PM EDT Tue Aug 19 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM WEDNESDAY
EVENING THROUGH THURSDAY EVENING...

* WHAT...High risk of rip currents expected.

* WHERE...Ottawa, Erie, Lorain, Cuyahoga, Lake and Ashtabula 
  Lakeshore Counties.

* WHEN...From Wednesday evening through Thursday evening.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

PAZ001-201000-
/O.CON.KCLE.BH.S.0010.250821T0000Z-250822T0000Z/
Northern Erie-
949 PM EDT Tue Aug 19 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM WEDNESDAY
EVENING THROUGH THURSDAY EVENING...

* WHAT...High risk of rip currents expected.

* WHERE...Northern Erie County.

* WHEN...From Wednesday evening through Thursday evening.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
538 
WHUS41 KCLE 200805
CFWCLE

Coastal Hazard Message
National Weather Service Cleveland OH
405 AM EDT Wed Aug 20 2025

OHZ007-009>012-089-201615-
/O.CON.KCLE.BH.S.0010.250821T0000Z-250822T0300Z/
Ottawa-Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-
405 AM EDT Wed Aug 20 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THIS EVENING
THROUGH THURSDAY EVENING...

* WHAT...High risk of rip currents expected.

* WHERE...Ottawa, Erie, Lorain, Cuyahoga, Lake and Ashtabula 
  Lakeshore Counties.

* WHEN...From this evening through Thursday evening.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

PAZ001-201615-
/O.CON.KCLE.BH.S.0010.250821T0000Z-250822T0000Z/
Northern Erie-
405 AM EDT Wed Aug 20 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THIS EVENING
THROUGH THURSDAY EVENING...

* WHAT...High risk of rip currents expected.

* WHERE...Northern Erie County.

* WHEN...From this evening through Thursday evening.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
761 
WHUS41 KCLE 201407
CFWCLE

Coastal Hazard Message
National Weather Service Cleveland OH
1007 AM EDT Wed Aug 20 2025

OHZ007-009>012-089-202215-
/O.CON.KCLE.BH.S.0010.250821T0000Z-250822T0300Z/
Ottawa-Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-
1007 AM EDT Wed Aug 20 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 PM EDT THIS
EVENING THROUGH THURSDAY EVENING...

* WHAT...High risk of rip currents expected.

* WHERE...Ottawa, Erie, Lorain, Cuyahoga, Lake and Ashtabula 
  Lakeshore Counties.

* WHEN...From 8 PM EDT this evening through Thursday evening.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

PAZ001-202215-
/O.CON.KCLE.BH.S.0010.250821T0000Z-250822T0000Z/
Northern Erie-
1007 AM EDT Wed Aug 20 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 PM EDT THIS
EVENING THROUGH THURSDAY EVENING...

* WHAT...High risk of rip currents expected.

* WHERE...Northern Erie County.

* WHEN...From 8 PM EDT this evening through Thursday evening.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
624 
WHUS41 KCLE 201946
CFWCLE

Coastal Hazard Message
National Weather Service Cleveland OH
346 PM EDT Wed Aug 20 2025

OHZ007-009>012-089-210400-
/O.EXT.KCLE.BH.S.0010.250820T2200Z-250822T0300Z/
Ottawa-Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-
346 PM EDT Wed Aug 20 2025

...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM 6 PM EDT TODAY 
THROUGH THURSDAY EVENING...

* WHAT...High risk of rip currents expected.

* WHERE...Ottawa, Erie, Lorain, Cuyahoga, Lake and Ashtabula 
  Lakeshore Counties.

* WHEN...Through Thursday evening.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

PAZ001-210400-
/O.EXT.KCLE.BH.S.0010.250820T2200Z-250822T0000Z/
Northern Erie-
346 PM EDT Wed Aug 20 2025

...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM 6 PM EDT TODAY 
THROUGH THURSDAY EVENING...

* WHAT...High risk of rip currents expected.

* WHERE...Northern Erie County.

* WHEN...Through Thursday evening.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
516 
WHUS41 KCLE 210152
CFWCLE

Coastal Hazard Message
National Weather Service Cleveland OH
952 PM EDT Wed Aug 20 2025

OHZ007-009>012-089-211000-
/O.CON.KCLE.BH.S.0010.000000T0000Z-250822T0300Z/
Ottawa-Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-
952 PM EDT Wed Aug 20 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY
EVENING...

* WHAT...High risk of rip currents.

* WHERE...Ottawa, Erie, Lorain, Cuyahoga, Lake and Ashtabula 
  Lakeshore Counties.

* WHEN...Through Thursday evening.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

PAZ001-211000-
/O.CON.KCLE.BH.S.0010.000000T0000Z-250822T0000Z/
Northern Erie-
952 PM EDT Wed Aug 20 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY
EVENING...

* WHAT...High risk of rip currents.

* WHERE...Northern Erie County.

* WHEN...Through Thursday evening.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
310 
WHUS41 KCLE 210737
CFWCLE

Coastal Hazard Message
National Weather Service Cleveland OH
337 AM EDT Thu Aug 21 2025

OHZ007-009>012-089-211545-
/O.CON.KCLE.BH.S.0010.000000T0000Z-250822T0300Z/
Ottawa-Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-
337 AM EDT Thu Aug 21 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...High risk of rip currents.

* WHERE...Ottawa, Erie, Lorain, Cuyahoga, Lake and Ashtabula 
  Lakeshore Counties.

* WHEN...Through this evening.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

PAZ001-211545-
/O.CON.KCLE.BH.S.0010.000000T0000Z-250822T0000Z/
Northern Erie-
337 AM EDT Thu Aug 21 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...High risk of rip currents.

* WHERE...Northern Erie County.

* WHEN...Through this evening.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
823 
WHUS41 KCLE 211319
CFWCLE

Coastal Hazard Message
National Weather Service Cleveland OH
919 AM EDT Thu Aug 21 2025

OHZ007-009>012-089-212130-
/O.CON.KCLE.BH.S.0010.000000T0000Z-250822T0300Z/
Ottawa-Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-
919 AM EDT Thu Aug 21 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...High risk of rip currents.

* WHERE...Ottawa, Erie, Lorain, Cuyahoga, Lake, and northern
  Ashtabula Counties.

* WHEN...Through this evening.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

PAZ001-212130-
/O.CON.KCLE.BH.S.0010.000000T0000Z-250822T0000Z/
Northern Erie-
919 AM EDT Thu Aug 21 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...High risk of rip currents.

* WHERE...Northern Erie County.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
036 
WHUS41 KCLE 211942
CFWCLE

Coastal Hazard Message
National Weather Service Cleveland OH
342 PM EDT Thu Aug 21 2025

OHZ007-009>012-089-220300-
/O.CON.KCLE.BH.S.0010.000000T0000Z-250822T0300Z/
Ottawa-Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-
342 PM EDT Thu Aug 21 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...High risk of rip currents.

* WHERE...Ottawa, Erie, Lorain, Cuyahoga, Lake, and northern
  Ashtabula Counties.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

PAZ001-220000-
/O.CON.KCLE.BH.S.0010.000000T0000Z-250822T0000Z/
Northern Erie-
342 PM EDT Thu Aug 21 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...High risk of rip currents.

* WHERE...Northern Erie County.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
720 
WHUS41 KCLE 212355
CFWCLE

Coastal Hazard Message
National Weather Service Cleveland OH
755 PM EDT Thu Aug 21 2025

PAZ001-220100-
/O.EXP.KCLE.BH.S.0010.000000T0000Z-250822T0000Z/
Northern Erie-
755 PM EDT Thu Aug 21 2025

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING...

Waves will continue to subside tonight.

$$

OHZ007-009>012-089-220300-
/O.CON.KCLE.BH.S.0010.000000T0000Z-250822T0300Z/
Ottawa-Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-
755 PM EDT Thu Aug 21 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...High risk of rip currents.

* WHERE...Ottawa, Erie, Lorain, Cuyahoga, Lake and Ashtabula 
  Lakeshore Counties.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
026 
WHUS41 KCLE 220141
CFWCLE

Coastal Hazard Message
National Weather Service Cleveland OH
941 PM EDT Thu Aug 21 2025

OHZ007-009>012-089-220245-
/O.CAN.KCLE.BH.S.0010.000000T0000Z-250822T0300Z/
Ottawa-Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-
941 PM EDT Thu Aug 21 2025

...BEACH HAZARDS STATEMENT IS CANCELLED...

Waves will continue to subside tonight.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this beach hazards statement went out at Aug 19, 3:08 PM EDT, 39 minutes earlier.

Area forecast discussion, Aug 19, 3:08 PM EDT, 39 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
308 PM EDT Tue Aug 19 2025

.SYNOPSIS...
Low pressure will cross Lake Erie and northern Ohio this evening,
dragging a cold front across the region tonight. The front will slow
over the Appalachians Wednesday into Wednesday night before Canadian
high pressure builds in from the north by Thursday and Friday.
Another cold front will move through Saturday.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
The focus for this afternoon and evening will be on scattered
convection developing ahead of the cold front, bringing the
potential for localized strong winds and heavy rainfall. The first
wave of showers and embedded thunder, which was driven by warm air
advection and isentropic ascent E and NE of the retreating warm
front, has weakened over NE Ohio and NW PA. The airmass is
recovering in the wake of this earlier round, where breaks of
sunshine have allowed surface temperatures to warm into the mid 80s
in much of NW and north central Ohio. This combined with dew points
that rapidly increased into the upper 60s/low 70s in the warm sector
has allowed MLCAPE values to reach 500-1000 J/KG in NW and north
central Ohio. There is no capping in place, so as low-level
convergence and frontogenetic forcing continue to increase aided by
the right entrance of a 50-65 knot H3 jet streak crossing central
Michigan, convection will continue to expand in coverage ahead of
the front through the evening. HREF ensembles and individual CAM
members have struggled all day with the timing, evolution, and
placement of the convection, but the latest runs seem to be
initializing slightly better based on current radar trends.
Expect the broken line of showers and thunderstorms developing
from western Lake Erie to Wyandot County to continue to fill in
somewhat as it moves east this evening, and this should be the
main show. The marginal CAPE mentioned above combined with
effective bulk shear of around 30 knots near the front will
support the SWODY1 Marginal Risk for severe weather, but this
threat will be very isolated, with wind being the main threat.
Given the surface low and associated enhanced vorticity passing
overhead, cannot entirely rule out an isolated, brief spin up
tornado either, but this is lower confidence compared to the
gusty winds. Locally heavy rainfall will accompany any
convection given PWATs in the 1.75 to 2.00 inch range.

The bulk of the convection will be east and southeast of the
region by 00Z, but periodic showers will hang back over the
area, mainly along and east of I-77, much of the night as the
cold frontal progression slows over the Appalachians combined
with continued upper jet support as the mid/upper trough axis
crosses the southern Great Lakes, so increased POPs over eastern
areas tonight. The best mid/upper forcing departs Wednesday,
but the cold front will become quasi- stationary over the
Appalachians through Wednesday night in response to Hurricane
Erin lifting north offshore of the NC Outer Banks. This will
cause an inverted surface trough and low-level moisture to drift
westward into our eastern CWA Wednesday and Wednesday night, so
kept POPs slightly higher than raw NBM. Most areas will not see
much rain Wednesday and Wednesday night (certainly no washouts),
but elevated cloud cover and scattered off and on showers will
be around, slightly delaying the transition to the beautiful
upcoming weather.

Highs will cool into the mid/upper 70s Wednesday, but it will
still be rather muggy. Lows tonight will stay in the mid 60s to
around 70, but cooler and drier air will start to move in
Wednesday night thanks to Canadian high pressure over the
northern Great Lakes finally starting to build south, so expect
lows to fall into the low/mid 60s Wednesday night.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
The aforementioned large surface ridge of Canadian high
pressure will slowly build from the northern Great Lakes through
the central and southern Great Lakes Thursday through Friday
night. This will finally push the old frontal boundary farther
south, so a few lingering showers in eastern Ohio and western PA
Thursday morning should end by afternoon as the drier air and
subsidence work into the region. The Canadian high combined
with mid/upper troughing over the eastern Great Lakes and New
England will bring refreshingly cooler and less humid air to the
region, with highs in the mid/upper 70s Thursday and upper
70s/low 80s Friday. Lows both Thursday and Friday nights will
fall into the upper 50s/low 60s, with some mid 50s in interior
NE Ohio and NW PA.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
The cooler and less humid pattern will turn even cooler for the
extended range as a deep mid/upper trough digs from the northern
Plains and Upper Midwest Saturday through the Great Lakes
Sunday. This trough will carve out across the entire eastern
CONUS early to mid next week (and likely beyond) bringing the
coolest airmass since this past Spring. Scattered showers and
thunderstorms will accompany the strong cold frontal passage
Saturday into Saturday night before transitioning to lake-
effect rain showers over the "snowbelt" of NE Ohio and NW PA
Sunday into early next week given lake surface temps in the
upper 70s F and 850 mb temps falling to 5 to 7 C and what looks
to be well- aligned W to NW flow. It is getting to be that time
of year!

Highs will warm into the low/mid 80s ahead of the front Saturday
before cooling into the mid/upper 70s Sunday and only low 70s
Monday and Tuesday.

&&

.AVIATION /18Z Tuesday THROUGH Sunday/...
Low pressure and a cold front will move east across the region
during the TAF period. Morning showers have largely diminished
to light rain, although latest radar imagery depicts additional
showers beginning to develop east of KTOL/KFDY. These showers
may increase in coverage as they move east this afternoon into
this evening. High res guidance has struggled to grasp
precipitation thus far today, but currently thinking that
shower/thunderstorm coverage will peak as the cold front begins
to move east into the local area later this afternoon into the
evening. All TAF sites have a period of showers with
TEMPO/PROB30 groups for thunderstorms this afternoon into
tonight depending on the degree of confidence in thunder
chances. Amendments will likely be needed as things evolve this
afternoon into this evening. Additional wraparound showers may
continue at KCLE/KYNG/KERI into the overnight hours.

Flight conditions will gradually deteriorate throughout the
period with MVFR will spread south/southeast across the area
this evening with IFR ceilings likely seeping into the area
behind the front/low near 06Z Wednesday. There's some potential
for patchy fog, however confidence in the density of the fog and
resulting impacts to flight conditions remains low at this
time. KERI may maintain VFR/MVFR conditions for quite some time
due to the drying effects of downsloping; flight conditions may
not deteriorate much until the wind shifts to the west on
Wednesday morning. Ceilings may begin to improve towards the end
of the TAF period.

Winds will generally be out of the south/southwest at 6 to 12
knots this afternoon before becoming variable as the low crosses
the region tonight. North to northwest winds to 6 to 12 knots
will develop towards the end of the period.

Outlook...Non-VFR may continue through Thursday with isolated
rain showers and low ceilings, primarily across northeastern
Ohio and northwestern Pennsylvania. Additional non-VFR possible
in scattered showers and thunderstorms on Saturday, mainly east
of I-77.

&&

.MARINE...
Weak low pressure moves eastward across Lake Erie today and
tonight before departing to the east on Wednesday. Southerly
winds of around 10 knots are expected today, becoming northwest
tonight and strengthening to around 15 knots as the the lows
slides eastward across the lake.

Winds become east-northeast on Wednesday, strengthening to
around 20 knots Wednesday evening and lasting through at least
Thursday afternoon. It is a near guarantee that a small craft
advisory and beach hazard statement will be needed for a good
chunk of this time frame for much of Lake Erie, mainly east of
the islands.

Conditions improve Thursday night and Friday as high pressure
builds in.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Garuckas
NEAR TERM...Garuckas
SHORT TERM...Garuckas
LONG TERM...Garuckas
AVIATION...15
MARINE...Saunders
Hazardous weather outlook, Aug 19, 3:21 PM EDT, 26 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
321 PM EDT Tue Aug 19 2025

LEZ061-147>149-167>169-OHZ013-014-021>023-032-033-PAZ002-003-201930-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Willowick to Geneva-on-the Lake OH-Geneva-on-the-
Lake to Conneaut OH-Conneaut OH to Ripley NY-Willowick to Geneva-on-
the-Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-
the-Lake to Conneaut OH beyond 5 nm off shoreline to US-
Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Geauga-Ashtabula Inland-Summit-Portage-Trumbull-
Stark-Mahoning-Southern Erie-Crawford-
321 PM EDT Tue Aug 19 2025

This Hazardous Weather Outlook is for Lake Erie, northeast Ohio and
northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ142>146-162>166-OHZ003-006-008-017>020-027>031-036>038-047-201930-
Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH-
The Islands to Vermilion OH-Vermilion to Avon Point OH-
Avon Point to Willowick OH-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Sandusky-Hancock-Seneca-Huron-Medina-
Wyandot-Crawford-Richland-Ashland-Wayne-Marion-Morrow-Holmes-Knox-
321 PM EDT Tue Aug 19 2025

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio and northwest Ohio.

.DAY ONE...This afternoon and tonight.

There is a marginal risk (level 1 of 5) for severe weather this
evening into early tonight. The primary weather hazard will be
strong to severe winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ007-009>011-201930-
Ottawa-Erie-Lorain-Cuyahoga-
321 PM EDT Tue Aug 19 2025

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.

.DAY ONE...This afternoon and tonight.

There is a marginal risk (level 1 of 5) for severe weather this
evening into early tonight. The primary weather hazard will be
strong to severe winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a high risk of rip currents on Lake Erie Wednesday evening
through Thursday night. Swimmers should not enter the water.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ012-089-PAZ001-201930-
Lake-Ashtabula Lakeshore-Northern Erie-
321 PM EDT Tue Aug 19 2025

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a high risk of rip currents on Lake Erie Wednesday evening
through Thursday night. Swimmers should not enter the water.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 3:47 PM EDTSmall Craft AdvisoryCLE54 hr
Aug 19, 5:31 PM EDTSpecial Weather StatementCLECrawford, Richland44 min
Aug 19, 7:01 PM EDTSpecial Weather StatementCLEMedina, Summit44 min

Nearby

Beach Hazards Statements in Ohio, 2025Beach Hazards Statements in Pennsylvania, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.